MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield infinity xr2 skull clamp (a2114) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit is unable to duplicate slippage and passes all specific functional testing.All worn components were replaced with new parts, and general cleaning and maintenance were performed.Root cause - evaluation found no device deficiencies that would contribute to the reported complaint.When the clamp is properly positioned and put under pressure, it would not slip.Probable root cause is improper or suboptimal placement of the skull clamp on the patient.No corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the patient's head slipped in the mayfield infinity xr2 skull clamp (a2114) causing a laceration that had to be washed out and cleaned with betadine, then sutured.The patient was in prone position when the pins slipped at 70 pounds of pressure.Additional information was received as follows: 1.Please provide the size and location of the laceration.>> the laceration was not measured per the op note.2.What type of procedure/surgery was performed during the incident? >> - suboccipital craniotomy for resection of cerebellar arteriovenous malformation - frameless, stereotactic, image-guided, intradural neuronavigation - use of operating microscope for arachnoidal and aneurysmal microdissection - intraoperative digital subtraction cerebral angiogram 3.Was there a delay in surgery due to product problem? if yes, how long (in minutes)? >> about 45 minutes delay due to patient repositioning and suturing of laceration.4.How was the procedure completed? >>the patient was in prone position when the pins slipped, patient¿s lacerations were sutured and the patient was repositioned.Surgery proceeded and was completed.5.Please provide patient outcome.>> patient incurred unintended injury.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19957540
Report Number3004608878-2024-00093
Device Sequence Number8897887
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American